Reactions 1704, p246 - 2 Jun 2018
Drug-induced Parkinsonism: case report
A 72-year-old woman developed drug-induced
Parkinsonism (DIP) following treatment with metoclopramide
and prochlorperazine [dosages and routes not stated].
The woman with high-grade mullerian adenocarcinoma was
admitted for intractable nausea, vomiting and rapid decline in
functional status, after the 2
cycle of chemotherapy. Her anti-
emetics included scheduled prochlorperazine and
ondansetron, with as needed metoclopramide and lorazepam.
She reported "contractures" that made participating in therapy
difficult. Her physical examination showed flat affect, slowed
speech and upper extremity rigidity with resting tremor. In
view of her antiemetic regimen and physical examination
findings, DIP was suspected. After neurology consultation, she
was diagnosed with DIP.
Consequently, metoclopramide and prochlorperazine were
stopped. The woman was advised to avoid other dopamine-
depleting drugs. Her nausea was controlled with ondansetron
and lorazepam. She was discharged to a nursing facility. She
improved enough to receive more chemotherapy.
Author comment: "Neurology agreed with likely diagnosis
of Drug- Induced Parkinsonism and recommended stopping
metoclopramide and prochlorperazine and avoiding other
Thomas AC, et al. Drug induced parkinsonism impacting functional status and
treatment options in an elderly female patient. Journal of the American Geriatrics
Society 66 (Suppl. 2): S15, Apr 2018. Available from: URL: http://
doi.org/10.1111/jgs.15376 [abstract] - USA
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved